Simvastatin-induced meralgia paresthetica

Menahem Sasson, Shvartzman Pesach

    Research output: Contribution to journalArticlepeer-review

    4 Scopus citations

    Abstract

    3-hydroxy-3-methylglutaryl coenzyme A reductase inhibitors (statins) cause mainly muscular adverse effects. During the last 20 years there has been solid evidence of peripheral neuropathy caused by statins, with a risk of one in 10,000 patients treated for 1 year. Meralgia paresthetica is an entrapment neuropathy occasionally encountered by primary care physicians. To date there has been no report of entrapment neuropathy that could have been caused or aggravated by statins. This case report presents meralgia paresthetica aggravated by simvastatin use that disappeared after simvastatin cessation.

    Original languageEnglish
    Pages (from-to)469-471
    Number of pages3
    JournalJournal of the American Board of Family Medicine
    Volume24
    Issue number4
    DOIs
    StatePublished - 1 Jul 2011

    Keywords

    • Case report
    • Entrapment neuropathy
    • Meralgia paresthetica
    • Peripheral neuropathy
    • Simvastatin

    Fingerprint

    Dive into the research topics of 'Simvastatin-induced meralgia paresthetica'. Together they form a unique fingerprint.

    Cite this